Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Hiccups after taking Losartan Potassium. Earlier had steroid shot and Z Pac. Medicine interaction?

I usually get Losartan Potassium in an oval white pill 50mg, but my new refill was a green round pill with the imprint L142. It says it is the same, but I took it this morning and have had seven episodes of hissups today and I never get hiccups. I also had a steroid shot yesterday morning for a sinus infection and started a Z Pac. Is this an interaction thing or the new generic pill?
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for asking your question.
Hiccup is unintentional spasm/contraction of diaphragm muscle. Usually it has no apparent cause but it can be triggered by irritation of nerves in diaphragm, and usually disappear after a few minutes. In rare cases, hiccups can last for days, weeks, or months.
spicy food, full stomach, surgery, stroke and many other causes may initiate hiccups.However, steroids and losartan reportedly can initiate hiccups specially in hypertensive patients.
There is no medication to stop hiccups but it can be managed by:
Breathe repeatedly into a paper bag
Holding your breath and counting slowly to 10
Drinking a glass of cold water
Eat a teaspoon of sugar or honey
If hiccups persists for many days then contact your doctor, sometimes it needs to change/hold medication and gastric lavage or tube insertion
Hope it helps.
Take Care!
Answered: Thu, 28 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor